Alert archive / Mississippi / Flash Flood Warnings in 2015
Flash Flood Warning 80, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Dec 23, 2015, 4:04 PM CST for Jones County, Mississippi. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 23, 2015, 4:04 PM CST (22:04 UTC)
- Expired
- Dec 23, 2015, 7:00 PM CST
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Jones County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 106 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 23, 4:35 PM CST | FLASH FLOOD | Laurel, MS | I-59 EXIT RAMP AT 16TH AVE UNDER WATER AND CARS ARE STALLED. |
| Dec 23, 4:45 PM CST | FLASH FLOOD | Ellisville, MS | PARTS OF WASHINGTON AND DUVALL STREETS ARE UNDER WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.1 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 57 J/kg
- Mixed-layer CIN
- -183 J/kg
- Mixed-layer LCL
- 670 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 298 m²/s²
- 0-3 km storm-relative helicity
- 382 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
996
WGUS54 KJAN 232204
FFWJAN
MSC067-240100-
/O.NEW.KJAN.FF.W.0080.151223T2204Z-151224T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
404 PM CST WED DEC 23 2015
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JONES COUNTY IN SOUTHEASTERN MISSISSIPPI...
* UNTIL 700 PM CST
* AT 403 PM CST...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. OVER THREE INCHES OF RAIN HAVE
ALREADY FALLEN ACROSS THE WARNED OVER THE PAST SEVERAL HOURS.
FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LAUREL...ELLISVILLE...SANDERSVILLE...MOSELLE...TUCKERS CROSSING...
EASTABUCHIE...OVETT...MILL CREEK AND PINEVIEW.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES OVER THE NEXT FEW
HOURS ARE POSSIBLE IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3162 8940 3182 8909 3183 8894 3155 8894
3143 8911 3143 8940
$$
BYB2 follow-up statements
302
WGUS74 KJAN 232346
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
546 PM CST WED DEC 23 2015
MSC067-240100-
/O.CON.KJAN.FF.W.0080.000000T0000Z-151224T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JONES MS-
546 PM CST WED DEC 23 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM CST FOR
JONES COUNTY...
AT 545 PM CST...DOPPLER RADAR INDICATED POCKETS OF LOCALLY HEAVY
RAIN STILL FALLING ACROSS THE WARNED AREA. UP TO THREE INCHES OF
RAIN HAVE ALREADY FALLEN OVER THE LAST FEW HOURS. SOME FLOODING HAS
BEEN REPORTED RECENTLY IN THE CITIES OF ELLISVILLE AND LAUREL.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LAUREL...ELLISVILLE...SANDERSVILLE...MOSELLE...TUCKERS CROSSING...
EASTABUCHIE...OVETT...MILL CREEK AND PINEVIEW.
ADDITIONAL LOCALIZED RAINFALL AMOUNTS OF AN INCH ARE POSSIBLE IN THE
WARNED AREA OVER THE NEXT HOUR OR TWO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3162 8940 3182 8909 3183 8894 3155 8894
3143 8911 3143 8940
$$
BYB228
WGUS74 KJAN 240041
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
641 PM CST WED DEC 23 2015
MSC067-240051-
/O.CAN.KJAN.FF.W.0080.000000T0000Z-151224T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JONES MS-
641 PM CST WED DEC 23 2015
...THE FLASH FLOOD WARNING FOR JONES COUNTY IS CANCELLED...
FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.
LAT...LON 3162 8940 3182 8909 3183 8894 3155 8894
3143 8911 3143 8940
$$
BYBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Dec 23, 11:27 AM CST, 4 hours 37 minutes earlier.
Area forecast discussion, Dec 23, 11:27 AM CST, 4 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1127 AM CST WED DEC 23 2015 ...SIGNIFICANT SEVERE WEATHER STILL A THREAT FOR NORTHERN PORTIONS OF THE ARKLAMISS... .UPDATE... THE FORECAST HAS SIMPLIFIED IN THE NEAR TERM NOW THAT THE INITIAL WARM ADVECTION THUNDERSTORM ACTIVITY HAS MOVED EAST OF THE ARKLAMISS...AND MOST FOCUS HAS SHIFTED TO NORTHERN/WESTERN PORTIONS OF THE AREA. THE OVERALL THINKING FOR SEVERE WEATHER IS GENERALLY THE SAME WITH PRESSURE FALLS AND INCREASING CONVERENCE OVER THE DELTA REGION HELPING TO DEVELOP DEEP CONVECTION...MOST LIKELY IN THE UPPER ARKLAMISS DELTA REGION EXTENDING EAST ALONG THE HWY 82 CORRIDOR LATE TODAY. IN THIS AREA...VERY IMPRESSIVE SHEAR/INSTABILITY (0-6 KM DEEP LAYER SHEAR > 65KT AND MIXED LAYER CAPE APPROACHING 2000 J/KG) WILL COMBINE WITH THE FORCING TO RAISE THE CONCERN FOR SUPERCELLS WITH STRONG TORNADOES...ESPECIALLY FROM AROUND DERMOTT/GREENVILLE EAST TO GRENADA WHERE THE LOW LEVEL FLOW WILL HAVE A BETTER CHANCE TO BACK AND ENHANCE SREH. GIVEN THE CAPPED AIRMASS TO THE SOUTH...VERY RICH MOISTURE IS ADVECTING NORTHWARD UNIMPEDED THROUGH THE HIGHLY MIXED BOUNDARY LAYER WITH LOWER TO MID 70 DEWPOINTS HAVING MOVED INLAND OVER LA. THIS SCENARIO IS QUITE RARE FOR LATE DECEMBER TO SAY THE LEAST. THE MOST UNCERTAINTY IN THIS SITUATION REGARDS THE CAP STRENGTH/LIFT AND JUST HOW FAR SOUTH THE MORE VIGOROUS CONVECTION WILL EXTEND LATER THIS AFTERNOON INTO THE EARLY EVENING. WE HAVE JUST CONDUCTED A SPECIAL RAOB HERE AND IT STILL SHOWS A SIGNIFICANT CAP. AS OF NOW THE BULK OF HIGH RES GUIDANCE IS RATHER BEARISH ON CONVECTIVE DEVELOPMENT ALONG/SOUTH OF THE I-20 CORRIDOR WHERE THE CAP IS STRONGEST AND PRESSURE FALLS WEAKEST. BASED ON THIS HAVE LOWERED THE SEVERE THREAT OVER ESPECIALLY THE PINE BELT REGION AND HAVE ALSO LOWERED POPS FOR THE AFTERNOON. LOOKING FARTHER OUT IN TIME...THE FORECAST IS RATHER UNCLEAR REGARDING JUST HOW MUCH CONVECTION WILL LINGER OVERNIGHT AND REDEVELOP CHRISTMAS EVE...BUT IT DOES SEEM THERE COULD BE AN INCREASING RISK FOR AT LEAST LOCALLY HEAVY RAINFALL. WILL BE ASSESSING THIS CONCERN IN THE AFTERNOON FORECAST. /EC/ && .AVIATION...MVFR CIGS PREVAIL ACROSS THE REGION THIS MORNING DUE TO LOW STRATUS. CIGS MAY IMPROVE TO VFR AT TIMES TODAY, BUT GENERALLY MVFR WILL PERSIST. SHRA/TSRA WILL BECOME PREVALENT THIS AFTERNOON ESPECIALLY NORTH OF I-20. SOME OF THESE STORMS COULD BE SEVERE THIS AFTERNOON WITH LARGE HAIL AND GUSTY WINDS. THE WINDS WILL BE GUSTY OUT OF THE SOUTH THIS AFTERNOON WITH GUSTS TO 30KTS POSSIBLE AT GLH/GWO. THE THREAT FOR SEVERE STORMS WILL SLACKEN BY LATE TONIGHT, BUT SOME SHRA/TSRA WILL REMAIN POSSIBLE MAINLY EAST OF I-55 THROUGH THE OVERNIGHT HOURS AND INTO EARLY THURSDAY. CIG/VISBY REDUCTIONS TO MVFR/IFR WILL BE POSSIBLE OVERNIGHT. /DL/ && .PREV DISCUSSION... /ISSUED 408 AM CST WED DEC 23 2015/ ..SIGNIFICANT SEVERE WEATHER POSSIBLE TODAY... SHORT TERM...TODAY THROUGH THURSDAY NIGHT... AS WE PROGRESS THROUGH THE MORNING INTO THE AFTERNOON HOURS...WE MAY GET A BREAK LATER THIS MORNING BEFORE A NEGATIVELY TILTED TROUGH OVER THE PLAINS MOVES EAST TOWARDS THE AREA...AND A DEEPENING SURFACE LOW MOVES FROM THE CENTRAL PLAINS INTO THE GREAT LAKES THIS EVENING. A STRONG SHORT WAVE WILL ROTATE THROUGH THE TROUGH THIS AFTERNOON AND THE ASSOCIATED SURFACE TROUGH WILL APPROACH THE DELTA DURING THE EARLY AFTERNOON HOURS. THE SHORT WAVE WILL MOVE ACROSS THE ARKLAMISS WITH THE BEST HEIGHT FALLS MAINLY OVER THE NORTHERN PORTIONS OF THE AREA THIS AFTERNOON. THIS WILL COMBINE WITH VERY STRONG SHEAR AND INSTABILITY...CREATING THE POTENTIAL FOR SEVERE STORMS. GLOBAL MODELS SUGGEST ANYWHERE FROM 1000-2000 J/KG OF ML CAPES AND DEEP LAYER SHEAR RANGING FROM 50-70KTS ACROSS MOST OF THE AREA. THE NAM CONTINUES TO BE THE MOST BULLISH OF THE MODELS INDICATING EVEN MORE INSTABILITY AND SHEAR. THE GREATEST CONCERN CONTINUES TO BE GENERALLY NORTH OF THE I-20 CORRIDOR WHERE THE BEST FORCING WILL EXIST. ALL MODES OF SEVERE WEATHER ARE POSSIBLE...INCLUDING STRONG TORNADOES THIS AFTERNOON AND EARLY EVENING. LESS FORCING WILL EXIST FURTHER SOUTH AS HEIGHT FALLS WILL BE WEAK...BUT ANY STORMS THAT DUE FORM WILL STILL HAVE THE POSSIBILITY OF BECOMING SEVERE...AS STRONG SHEAR AND INSTABILITY WILL PREVAIL OVER THE ENTIRE AREA INTO THE EVENING HOURS. EXPECT THE SEVERE RISK TO BEGIN TO DIMINISH AND SHIFT EAST AS WE PROGRESS THROUGH THE EVENING HOURS AS MID LEVEL HEIGHT'S BEGIN TO RISE. EXPECT LINGERING SHOWERS OR POSSIBLY SOME THUNDERSTORMS ACTIVITY INTO THE NIGHT MAINLY SOUTH OF THE NATCHEZ TRACE CORRIDOR AS GOOD MOISTURE TRANSPORT CONTINUES OVER THOSE AREAS. PWATS WILL FALL BELOW AN INCH FOR AREAS NORTH OF THE NATCHEZ TRACE BY THURSDAY MORNING...BUT MODELS SUGGEST THE MOISTURE WILL SURGE BACK NORTHWARD WITH A WARM FRONT AS SOUTHERLY FLOW INCREASES BEHIND IT BY THURSDAY NIGHT. THE FRONT MAY BE THE FOCUS OF THUNDERSTORM ACTIVITY THURSDAY NIGHT...AND WITH H700-H500 LAPSE RATES CLOSE TO 7 C/KM...SOME LARGE HAIL WILL BE POSSIBLE WITH THESE STORMS DURING THE OVERNIGHT HOURS. THIS WILL HAVE TO BE MONITORED IN FUTURE FORECASTS FOR POSSIBLE INCLUSION IN THE HWO AND GRAPHICASTS. /15/ LONG TERM...FRIDAY THROUGH TUESDAY...FRIDAY MORNING OUR FLOW ALOFT WILL BE BACKING TO THE SOUTH SOUTHWEST IN RESPONSE TO A DEEPENING UPPER LEVEL TROUGH OVER THE WESTERN CONUS. SURFACE RIDGING FROM THE ATLANTIC WILL BE NOSING BACK ACROSS THE GULF COAST STATES. THIS WILL HELP THE OLD STALLED FRONTAL BOUNDARY TO CONTINUE MOVING BACK NORTH AS A WARM FRONT AND SERVE AS A FOCUS FOR CONVECTION FRIDAY. THE WARM FRONT IS EXPECTED TO BE NEAR THE HIGHWAY 82 CORRIDOR AT SUNRISE AND BE JUST NORTHWEST OF OUR CWA BY NOON FRIDAY. THIS WILL PLACE OUR WHOLE CWA BACK IN THE WARM SECTOR WITH PWATS GREATER THAN AN INCH AND A HALF AND SURFACE DEW POINTS IN THE UPPER 60S TO LOWER 70S. GREATEST POPS WL BE CARRIED OVER OUR NORTHWEST ZONES FRIDAY BUT THERE WL BE A CHANCE FOR RAIN AREAWIDE DURING THE HEAT OF THE DAY. AFTERNOON HIGHS WILL BE MUCH WARMER THAN NORMAL TOPPING OUT FROM THE MID 70S NORTH TO THE LOWER 80S SOUTH. NORMAL HIGHS RUN FROM THE LOWER 50S NORTH TO THE LOWER 60S SOUTH. THE DEEPENING UPPER LEVEL TROUGH OVER THE WESTERN CONUS WILL CLOSE OFF OVER THE DESERT SOUTHWEST BY NOON SATURDAY AND SWING EAST TO THE TEXAS BIG BEND REGION BY NOON SUNDAY. MODELS STILL DIFFER WITH THE TRACK OF THE CLOSED LOW SUNDAY THROUGH TUESDAY WITH THE GFS BEING THE MOST PROGRESSIVE AND FASTEST BRINGING THE ASSOCIATED COLD FRONT ACROSS OUR CWA SUNDAY NIGHT. THE ECMWF IS THE SLOWEST WITH THE CLOSED LOW AND BRINGS THE ASSOCIATED COLD FRONT THROUGH OUR CWA MONDAY NIGHT. HAVE GONE CLOSER TO THE CANADIAN THROUGH SUNDAY AND MAINTAINED SOME CONTINUITY FROM THE PREVIOUS FORECAST WITH MONDAY BEING THE FROPA AND MAIN RAIN DAY. MUCH WARMER THAN NORMAL TEMPERATURES WITH MOSTLY DIURNALLY DRIVEN RAIN CHANCES ARE EXPECTED THROUGH THE WEEKEND. IT APPEARS THERE WILL BE A CHANCE OF SEVERE STORMS OVER OUR CWA MONDAY ALONG AND AHEAD OF THE FRONT. COOLER AND MUCH DRIER AIR IS EXPECTED TO BE BACK OVER OUR CWA TUESDAY. /22/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 76 65 77 67 / 62 66 44 49 MERIDIAN 75 68 77 66 / 55 80 59 47 VICKSBURG 77 64 77 67 / 71 47 28 47 HATTIESBURG 77 70 78 67 / 71 68 58 46 NATCHEZ 80 64 78 69 / 77 50 35 47 GREENVILLE 75 60 74 62 / 78 39 13 53 GREENWOOD 77 62 77 65 / 77 57 22 53 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Dec 23, 4:42 AM CST, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 442 AM CST WED DEC 23 2015 ARZ074-075-LAZ007>009-MSZ018-019-025>041-241045- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY- 442 AM CST WED DEC 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND NORTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT TORNADOES THREAT...SIGNIFICANT TIMING...THROUGH THIS EVENING SEVERE THUNDERSTORMS THREAT...SIGNIFICANT TIMING...THROUGH THIS EVENING A SEVERE WEATHER EVENT IS ANTICIPATED TODAY INTO THIS EVENING...WITH A COUPLE OF STRONG TORNADOES...DAMAGING WIND GUSTS...AND STORMS PRODUCING HAIL UP TO GOLF BALL SIZE POSSIBLE. SEVERE STORMS WILL BE POSSIBLE AT ANY TIME DURING THIS PERIOD...BUT THE GREATEST THREAT FOR STRONG TORNADOES SHOULD BE IN THE AFTERNOON TO EARLY EVENING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY THROUGH TONIGHT. LAZ015-016-023>026-MSZ042>066-072>074-241045- RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-YAZOO- MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 442 AM CST WED DEC 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT TORNADOES THREAT...ELEVATED TIMING...THROUGH THIS EVENING SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...THROUGH THIS EVENING A SEVERE WEATHER EVENT IS ANTICIPATED TODAY INTO THIS EVENING...WITH THE POSSIBILITY OF TORNADOES...DAMAGING WIND GUSTS...AND HAIL UP TO GOLF BALL SIZE POSSIBLE. SEVERE STORMS WILL BE POSSIBLE AT ANY TIME DURING THIS PERIOD...BUT THE GREATEST THREAT FOR TORNADOES SHOULD BE IN THE AFTERNOON TO EARLY EVENING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY THROUGH TONIGHT. 15 && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Dec 23, 2:34 PM CST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
234 PM CST WED DEC 23 2015
MSZ018-232100-
BOLIVAR MS-
234 PM CST WED DEC 23 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BOLIVAR COUNTY
UNTIL 300 PM CST...
AT 234 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER GUNNISON...OR NEAR ROSEDALE...MOVING NORTHEAST AT 55 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
SHELBY AND DEESON AROUND 245 PM CST.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE DUNCAN...ALLIGATOR AND
WINSTONVILLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3412 9068 3397 9066 3390 9066 3381 9090
3389 9104 3393 9101 3395 9105 3398 9101
3396 9100 3396 9097 3398 9096 3400 9098
3402 9095 3402 9090 3406 9088 3412 9080
TIME...MOT...LOC 2034Z 236DEG 48KT 3390 9094
CMESpecial weather statement, Dec 23, 3:18 PM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
318 PM CST WED DEC 23 2015
ARZ074-232145-
ASHLEY AR-
318 PM CST WED DEC 23 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ASHLEY COUNTY UNTIL
345 PM CST...
AT 318 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR SNYDER...OR 10 MILES NORTHEAST OF HAMBURG...MOVING NORTHEAST AT
55 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN ASHLEY
COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
LAT...LON 3338 9146 3337 9146 3322 9171 3338 9182
3339 9182
TIME...MOT...LOC 2118Z 238DEG 49KT 3334 9169
17Special weather statement, Dec 23, 3:18 PM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
318 PM CST WED DEC 23 2015
MSZ018-019-232145-
BOLIVAR MS-SUNFLOWER MS-
318 PM CST WED DEC 23 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BOLIVAR AND
NORTHEASTERN SUNFLOWER COUNTIES UNTIL 345 PM CST...
AT 318 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7
MILES WEST OF BOYLE...OR 7 MILES WEST OF CLEVELAND...MOVING NORTHEAST
AT 50 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
CLEVELAND AND BOYLE AROUND 325 PM CST.
RENOVA AROUND 330 PM CST.
MOUND BAYOU AROUND 335 PM CST.
DREW AROUND 340 PM CST.
PARCHMAN AND ROME AROUND 345 PM CST.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MERIGOLD AND PACE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3377 9045 3361 9088 3373 9099 3399 9056
3399 9045
TIME...MOT...LOC 2118Z 236DEG 45KT 3370 9085
CMESpecial weather statement, Dec 23, 3:46 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
346 PM CST WED DEC 23 2015
MSZ066-072>074-232215-
MARION MS-LAMAR MS-JONES MS-FORREST MS-
346 PM CST WED DEC 23 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FORREST...CENTRAL
LAMAR...SOUTHERN JONES AND EAST CENTRAL MARION COUNTIES UNTIL 415 PM
CST...
AT 345 PM CST...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR TUCKERS CROSSING TO
NEAR PINEBUR...AND MOVING EAST AT 25 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
LAUREL AND TUCKERS CROSSING AROUND 350 PM CST.
MILL CREEK AROUND 410 PM CST.
HATTIESBURG...WEST HATTIESBURG...OAK GROVE AND PINE RIDGE AROUND
415 PM CST.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE PINEVIEW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST FOR SOUTHEASTERN
MISSISSIPPI.
LAT...LON 3112 8982 3143 8943 3143 8940 3146 8940
3167 8913 3173 8894 3160 8894 3120 8945
TIME...MOT...LOC 2145Z 251DEG 22KT 3165 8911 3120 8968
17Local storm report, Dec 23, 3:49 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
349 PM CST WED DEC 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM TSTM WND DMG DUNCAN 34.04N 90.74W
12/23/2015 BOLIVAR MS EMERGENCY MNGR
TREES WERE DOWN IN THE NORTHERN PART OF THE COUNTY.
POSSIBLE TORNADO.
&&
27Special weather statement, Dec 23, 3:57 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 357 PM CST WED DEC 23 2015 MSZ055-056-064-065-232245- SIMPSON MS-SMITH MS-JEFFERSON DAVIS MS-COVINGTON MS- 357 PM CST WED DEC 23 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN COVINGTON... SOUTHEASTERN SIMPSON...SMITH AND NORTH CENTRAL JEFFERSON DAVIS COUNTIES UNTIL 445 PM CST... AT 357 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR CLEM...OR 9 MILES SOUTHWEST OF MAGEE...MOVING NORTHEAST AT 50 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... MOUNT OLIVE AROUND 405 PM CST. MAGEE AND SANATORIUM AROUND 410 PM CST. CENTER RIDGE AROUND 425 PM CST. RALEIGH AROUND 430 PM CST. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MIZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3163 8981 3176 8995 3214 8953 3194 8932 TIME...MOT...LOC 2157Z 228DEG 42KT 3175 8982 BYB
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 7:01 PM CST | Special Weather Statement | JAN | Adams | 44 min |
| Dec 23, 6:14 AM CST | Severe Thunderstorm Warning | JAN | Attala, Holmes, Yazoo | 26 min |
| Dec 23, 7:25 AM CST | Special Weather Statement | JAN | Marion | 35 min |
| Dec 23, 7:45 AM CST | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jones, Lamar | 60 min |
| Dec 23, 9:08 AM CST | Special Weather Statement | JAN | Clarke | 37 min |
| Dec 23, 1:12 PM CST | Special Weather Statement | JAN | Forrest | 48 min |
| Dec 23, 1:42 PM CST | Severe Thunderstorm Warning | JAN | Jones | 33 min |
| Dec 23, 1:54 PM CST | Special Weather Statement | JAN | Lawrence | 36 min |
| Dec 23, 2:17 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Simpson | 43 min |
| Dec 23, 2:26 PM CST | Special Weather Statement | JAN | Washington | 34 min |
| Dec 23, 2:30 PM CST | Tornado Warning | JAN | Simpson, Smith | 60 min |
| Dec 23, 2:34 PM CST | Special Weather Statement | JAN | Bolivar | 26 min |
| Dec 23, 2:42 PM CST | Severe Thunderstorm Warning | JAN | Bolivar | 22 min |
| Dec 23, 2:58 PM CST | Tornado Warning | JAN | Bolivar | 17 min |
| Dec 23, 3:27 PM CST | Tornado Warning | JAN | Bolivar, Washington | 63 min |
| Dec 23, 3:33 PM CST | Severe Thunderstorm Warning | JAN | Sunflower | 42 min |
| Dec 23, 3:38 PM CST | Tornado Warning | JAN | Newton | 16 min |
| Dec 23, 3:46 PM CST | Special Weather Statement | JAN | Jones, Lamar | 29 min |
| Dec 23, 3:53 PM CST | Severe Thunderstorm Warning | JAN | Jones | 67 min |
| Dec 23, 3:57 PM CST | Special Weather Statement | JAN | Smith | 48 min |
| Dec 23, 4:48 PM CST | Special Weather Statement | JAN | Clarke | 42 min |
| Dec 23, 5:00 PM CST | Special Weather Statement | JAN | Bolivar | 30 min |
| Dec 23, 5:09 PM CST | Tornado Warning | JAN | Clarke | 24 min |
| Dec 23, 5:15 PM CST | Severe Thunderstorm Warning | JAN | Sunflower | 15 min |
| Dec 23, 5:29 PM CST | Flash Flood Warning | JAN | Clarke | 3 hr |
| Dec 23, 5:37 PM CST | Special Weather Statement | JAN | Clarke | 23 min |
Nearby
Flash Flood Warnings in Mississippi, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.